Alert archive / Colorado / River Flood Advisories in 2015
River Flood Advisory 9, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this river flood advisory at Jun 10, 2015, 11:17 AM MDT for Jefferson County, Colorado. It was in force for 52 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2015, 11:17 AM MDT (17:17 UTC)
- Expired
- Jun 12, 2015, 3:00 PM MDT
- In force
- 52 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
County Jefferson County, CO
The radar
The Denver radar (KFTG), 64 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Platte River at South Platte (SPTC2).
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 8.5 ft
- Major stage
- 9.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this river flood advisory went out at Jun 10, 3:43 AM MDT, 7 hours 34 minutes earlier.
Area forecast discussion, Jun 10, 3:43 AM MDT, 7 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 343 AM MDT WED JUN 10 2015 .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 343 AM MDT WED JUN 10 2015 AIRMASS WILL BE VERY MOIST TODAY AS THE REMNANTS OF HURRICANE BLANCA MOVE OVER COLORADO. PRECIPITABLE WATER VALUES WILL CLIMB ABOVE AN INCH TODAY...RECORD LEVELS FOR THIS TIME OF YEAR. THE RAP IS SHOWING 1.25 INCHES WHICH IS CLOSE TO THE JUNE RECORD OF 1.29. THIS MOISTURE IS CURRENTLY PRODUCING CLOUDY SKIES ACROSS COLORADO AND THE FOUR CORNERS AREA ALONG WITH SHOWERS AND ISOLATED THUNDERSTORMS. EXPECT THESE SHOWERS AND ISOLATED STORMS TO CONTINUE THIS MORNING. THUNDERSTORMS WILL INCREASE THIS AFTERNOON AS THE AIRMASS BECOMES UNSTABLE. WATER VAPOR SATELLITE IMAGERY SHOWING A SHORT WAVE TROUGH OVER UTAH. MODELS INDICATE THE WAVE WILL LIFT EAST-NORTHEAST ACROSS THE AREA TODAY. THE BEST LIFT ASSOCIATED WITH IT WILL BE OVER NORTHERN PARTS OF COLORADO. EXPECT THIS TO TRIGGER SCATTERED THUNDERSTORMS THIS AFTERNOON. THERE WILL BE A CHANCE FOR SEVERE THUNDERSTORMS TODAY. BEST CHANCE FOR SEVERE STORMS WILL BE OVER THE NORTHEAST CORNER OF THE STATE WHERE TEMPERATURES ARE EXPECT TO REACH THE LOWER 80S. THIS WILL RESULT IN CAPES OF 1000-2000 J/KG. FOR THE FRONT RANGE AND NEAR BY PLAINS...THE SEVERE THREAT WILL DEPEND ON THE AMOUNT OF HEATING. IF TEMPERATURES CAN REACH THE UPPER 70S WOULD EXPECT CAPES OF AROUND 1000 J/KG. MODELS ARE ALL OVER ON THE AMOUNT OF INSTABILITY TODAY. THE GFS AND NAM SHOW CAPES AROUND 500 J/KG LATE THIS AFTERNOON. HOWEVER...THE RAP HAS CAPES REACHING 2000 J/KG IN THE DENVER AREA. WOULD EXPECT CAPES SOMEWHERE IN BETWEEN. THOUGH IF CLOUD COVER REMAINS THICK ALL DAY CAPES COULD BE ON THE LOWER END AND THE AIRMASS COULD BE SOMEWHAT CAPPED. LOW LEVEL SHEAR WILL BE WEAK...SO THE TORNADO THREAT WILL BE VERY LOW. STORMS WILL DECREASE THIS EVENING AS THE WAVE SHIFTS EAST OF THE AREA. FROM MID EVENING THROUGH TONIGHT...SUBSIDENCE WILL BE OVER THE AREA BEHIND THE EXITING WAVE. AIRMASS WILL REMAIN MOIST WITH PRECIPITABLE WATER VALUES AROUND AN INCH. WILL KEEP LOW POPS IN THE FORECAST THROUGH THE NIGHT AS THERE MAY BE A FEW LINGERING SHOWERS AROUND. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 343 AM MDT WED JUN 10 2015 THURSDAY...THERE WILL BE A WEAK SHORT WAVE RIDGE PRESENT IN THE MORNING AS ONE SYSTEM EXITS TO THE EAST OVER THE NEBRASKA PANHANDLE AND THE NEXT SYSTEM OVER THE GREAT BASIN APPROACHES FM THE SOUTHWEST. THE MDLS BRING A COLD FRONT INTO THE FRONT RANGE IN THE MORNING...15-18Z...WITH NELY UPSLOPE WINDS DEVELOPING BY LATE AFTN BLO 700 MB. THE AMS WILL BE VERY MOIST WITH PW VALUES IN EXCESS OF ONE INCH. FORECAST CAPES ON THE SOUNDINGS INCREASE BY THE AFTN...THE GFS BUFFER SOUNDINGS YIELD VALUES OF 500-700 J/KG BY 21Z WHILE THE NAM12 SOUNDINGS GENERATE AROUND 1100 J/KG. SOME DIRECTIONAL SHEAR AS WELL...BEST CHC OF SEVERE WOULD STILL APPEAR TO BE OVER THE PALMER DIVIDE THURSDAY AFTERNOON. THURSDAY NIGHT INTO FRIDAY...THE MDLS GENERATE PRETTY GENEROUS QPF AMOUNTS ALONG THE FRONT RANGE/PALMER DIVIDE. CERTAINLY ENOUGH TO ELEVATE THE CONCERNS FOR FLOODING/FLASH FLOODING. THE SOUNDINGS GENERATE THE DEEPEST EASTERLY UPSLOPE FM 06Z-18Z THURSDAY NIGHT/FRIDAY MORNING. LOCALLY HEAVY RAIN PRODUCING THUNDERSTORMS THURSDAY AFTN/THURSDAY NIGHT...MAY TRANSITION TO MORE OF A STEADY LGT TO MODERATE RAINFALL BY FRIDAY MORNING. LIKELY POPS LOOK LIKE A GOOD BET...ESPECIALLY IN AND NEAR THE FOOTHILLS. THE UPPER TROUGH APPEARS TO STALL OVER COLORADO AT THAT TIME...SLOWLY MAKING ITS WAY EAST INTO KANSAS SATURDAY MORNING. AS A RESULT...MAY BUMP THE POPS UP ON FRIDAY/FRIDAY NIGHT AS WELL. OVER THE WEEKEND...IT MAY NOT BE AS WET BUT STILL UNSETTLED...WITH SOME MOISTURE AND A WEAK TROUGH SHIFTING ACROSS SOUTHERN COLORADO. BY TUESDAY...FINALLY APPEAR TO BE A DRIER WEST/SOUTHWESTERLY FLOW IN THE MID AND UPPER LEVELS...SLGT CHC OF AFTN/EVNG THUNDERSTORMS WILL SUFFICE FOR THAT TIME. && .AVIATION...(FOR THE TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 343 AM MDT WED JUN 10 2015 THERE WILL BE A GOOD CHANCE FOR THUNDERSTORMS TODAY...FROM 18Z TO 00Z. WILL HAVE A TEMPO FOR TSRA IN THE TAFS FOR THIS. VERY HEAVY RAIN...SMALL HAIL AND OUTFLOW WINDS TO 40 KNOTS WILL BE THE MAIN THREATS WITH THE STORMS. SKIES WILL BE MOSTLY CLOUDY TODAY WITH PARTIAL CLEARING EXPECTED TONIGHT. OUTSIDE OF THUNDERSTORMS... CEILINGS ARE EXPECTED TO REMAIN ABOVE 6000 FEET. SOUTHERLY WINDS TO 20 KNOTS WILL BECOME LIGHT AND VARIABLE BY 15Z. && .HYDROLOGY... ISSUED AT 343 AM MDT WED JUN 10 2015 ANY STORM THAT FORMS TODAY WILL BE CAPABLE OF PRODUCING HEAVY RAIN DUE TO THE VERY MOIST AIRMASS. AN INCH IN 30 MINUTES OR LESS WILL BE POSSIBLE WITH THE STRONG STORMS. THE STORMS SHOULD BE MOVING 15 TO 20 MPH...SO NOT EXPECTING STATIONARY STORMS. THE THREAT FOR HEAVY RAIN WILL END EARLY THIS EVENING AS THE THUNDERSTORMS MOVE OFF TO THE EAST. A VERY MOIST AIRMASS WILL REMAIN OVER THE STATE THURSDAY AFTERNOON THROUGH FRIDAY NIGHT. A COLD FRONT WILL PRODUCE UPSLOPE FLOW THURSDAY WITH WIDESPREAD SHOWERS AND SLOW MOVING THUNDERSTORMS OVER THE PLAINS AND INTO THE FOOTHILLS. RAINFALL AMOUNTS THURSDAY THROUGH FRIDAY ARE EXPECTED TO BE AROUND 1 TO 2 INCHES...WITH HIGHER AMOUNTS OVER THE UPSLOPE ENHANCED FOOTHILLS AND PALMER DIVIDE. SATURATED SOILS WILL INHIBIT MUCH SOAKING AND COULD CAUSE FLOODING ISSUES QUICKLY. THIS WILL CAUSE RIVERS AND STREAM LEVELS TO RISE AND THE MAIN RIVERS DOWNSTREAM...NAMELY THE SOUTH PLATTE...RESULTING IN ANOTHER SURGE OF WATER TO PUSH DOWN OVER THE WEEKEND. ROCK/MUDSLIDES WL BE AN ISSUE AS WELL IN THE FOOTHILLS. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MEIER LONG TERM...COOPER AVIATION...MEIER HYDROLOGY...MEIER
Hazardous weather outlook, Jun 10, 11:09 AM MDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1109 AM MDT WED JUN 10 2015 COZ030>051-111715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1109 AM MDT WED JUN 10 2015 ...A VERY WET WEATHER PATTERN STARTING TODAY...FLOODING CONCERNS INCREASING THURSDAY INTO FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. A FEW STORMS COULD BECOME SEVERE WITH GOLF BALL SIZE HAIL AND DAMAGING WINDS. A BRIEF TORNADO OR TWO CAN'T BE RULED OUT. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE ALONG AND EAST OF A LINE FROM FORT MORGAN TO LIMON. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE THUNDERSTORMS. AN INCH OF RAIN IN 20 TO 30 MINUTES WILL BE POSSIBLE WITH THE STRONGER STORMS WHICH COULD CAUSE FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER ROUND OF WET WEATHER IS EXPECTED THURSDAY AND FRIDAY WITH A THREAT OF HEAVY RAIN AND FLOODING AGAIN. ABUNDANT MOISTURE WILL COMBINE WITH UPSLOPE FLOW AND AN UPPER LEVEL LOW PRESSURE SYSTEM TO BRING THE WET WEATHER TO THE OUTLOOK AREA. THE FOOTHILLS AND LOCALES CLOSE TO THE FOOTHILLS WILL HAVE THE GREATEST THREAT OF FLOODING THURSDAY AFTERNOON THROUGH MOST OF FRIDAY. THERE IS ALSO THE POSSIBILITY OF SOME OF THE THUNDERSTORMS BECOMING SEVERE THURSDAY AFTERNOON MAINLY OVER THE PALMER DIVIDE. DRIER AND WARMER CONDITIONS WILL GRADUALLY WORK THEIR WAY INTO THE OUTLOOK AREA OVER THE WEEKEND AND INTO THE EARLY PART OF NEXT WEEK. THE POSSIBILITY OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL NOT COMPLETELY VANISH DURING THIS PERIOD BUT CONDITIONS WILL LIKELY RETURN TO THOSE MORE NORMAL FOR THE MIDDLE PART OF JUNE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON...BUT REPORTS OF LARGE HAIL GREATER THAN ONE INCH IN DIAMETER AND DAMAGING WIND WILL BE APPRECIATED.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 10:44 AM MDT | River Flood Warning | BOU | Grand | 49 hr |
| Jun 10, 11:17 AM MDT | River Flood Advisory | BOU | Adams | 52 hr |
| Jun 10, 11:41 AM MDT | Flash Flood Watch | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 10 more | 39 hr |
| Jun 10, 1:19 PM MDT | River Flood Advisory | BOU | Grand | 9 days |
| Jun 10, 1:19 PM MDT | River Flood Advisory | BOU | Summit | 50 hr |
| Jun 10, 4:26 PM MDT | Areal Flood Advisory | BOU | Douglas | 94 min |
| Jun 10, 4:30 PM MDT | River Flood Warning | BOU | Boulder | 62 hr |
| Jun 10, 4:52 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 38 min |
| Jun 10, 5:25 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 35 min |
Nearby
River Flood Advisories in Colorado, 2015Every river flood advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.